Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 202, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 2, 2004, 2:16 AM CDT for Grant Parish, Winn Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 2:16 AM CDT (07:16 UTC)
- Expired
- Jun 2, 2004, 3:20 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Grant Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 11:20 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3213 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
834
WUUS54 KSHV 020716
SVRSHV
LAC043-127-020815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
214 AM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 320 AM CDT
* AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 19 MILES NORTHWEST OF WINNFIELD TO 39 MILES SOUTHWEST OF
WINNFIELD...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
JONESBORO TO 19 MILES NORTHEAST OF SLAGLE...AND MOVING EAST AT 40
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIKES...POLLOCK...DRY PRONG...DODSON...CALVIN AND ATLANTA.
THIS STORM HAS A HISTORY OF PRODUCING HIGH WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA
WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 315 AM CDT.
LAT...LON 3211 9281 3168 9285 3146 9267 3150 9236
3163 9243 3194 9238 3213 9238
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:30 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 1, 8:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CDT TUE JUN 1 2004 .DISCUSSION... 00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA. WILL HAVE UPDATE OUT BY 930 PM...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 88 69 85 / 50 40 40 40 MLU 69 87 68 84 / 30 50 40 40 TXK 69 85 67 82 / 70 40 40 40 TYR 72 88 70 86 / 70 40 40 40 LFK 73 89 72 88 / 30 50 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jun 1, 12:00 PM CDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 1 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 2, 12:15 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1204 AM TSTM WND DMG 5 S CUSHING 31.74N 94.84W
06/02/2004 NACOGDOCHES TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG FM 225 BETWEEN CUSHING AND
DOUGLASS.
&&
22Special weather statement, Jun 2, 12:15 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 AM CDT WED JUN 2 2004 LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-020900- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-DE SOTO- FRANKLIN-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-MARION-MORRIS- NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WINN-WOOD- 1215 AM CDT WED JUN 2 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MOST OF NORTHEAST TEXAS AND MOST OF NORTHWEST LOUISIANA UNTIL 400 AM... A SQUALL LINE WILL CONTINUE TO PROPAGATE EASTWARD THROUGH THE WATCH AREA DURING THE OVERNIGHT HOURS. AS THIS LINE APPROACHES...YOU CAN EXPECT DAMAGING WIND GUSTS TO NEAR 70 MPH ALONG WITH LARGE HAIL.
Local storm report, Jun 2, 12:30 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG MARSHALL 32.54N 94.35W
06/02/2004 HARRISON TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT THE COUNTY.
&&
22Local storm report, Jun 2, 1:52 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG CARTHAGE 32.15N 94.34W
06/02/2004 PANOLA TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE COUNTY
1240 AM TSTM WND DMG MARSHALL 32.54N 94.35W
06/02/2004 HARRISON TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE EASTERN HALF OF THE COUNTY
1240 AM TSTM WND DMG CENTER 31.79N 94.18W
06/02/2004 SHELBY TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE COUNTY
0100 AM TSTM WND DMG MANSFIELD 32.03N 93.70W
06/02/2004 DE SOTO LA LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE PARISH
&&Local storm report, Jun 2, 2:05 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG LUFKIN 31.33N 94.73W
06/02/2004 ANGELINA TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE COUNTY
0110 AM TSTM WND DMG BROADDUS 31.31N 94.27W
06/02/2004 SAN AUGUSTINE TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS FM 2558
0125 AM TSTM WND DMG LUFKIN 31.33N 94.73W
06/02/2004 ANGELINA TX LAW ENFORCEMENT
TREES BLOWN DOWN ACROSS THE SOUTHEAST PORTIONS OF THE
COUNTY
&&Local storm report, Jun 2, 2:12 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 AM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND GST SHREVEPORT 32.47N 93.80W
06/02/2004 59 MPH CADDO LA OFFICIAL NWS OBS
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:38 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 52 min |
| Jun 2, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 85 min |
| Jun 2, 1:08 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 52 min |
| Jun 2, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Bossier | 48 min |
| Jun 2, 1:24 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 51 min |
| Jun 2, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 55 min |
| Jun 2, 1:38 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 62 min |
| Jun 2, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 94 min |
| Jun 2, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 74 min |
| Jun 2, 2:21 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 54 min |
| Jun 2, 3:00 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 60 min |
| Jun 2, 3:07 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.